Read on to learn about Sudafed PE and how to use it safely to help relieve your nasal congestion and other symptoms. Sudafed PE is used for short-term relief of nasal congestion from the common cold, sinusitis, upper respiratory allergies, and hay fever.
The main active ingredient in Sudafed PE is phenylephrine. This drug relieves symptoms of congestion by narrowing the blood vessels in your nasal passages. This narrowing reduces the secretions within the nasal passages and helps you breathe more freely. The main active ingredient of regular Sudafed, on the other hand, is called pseudoephedrine. This drug is tightly controlled, which is why Sudafed can only be purchased behind the counter at the drugstore.
Some experts believe that pseudoephedrine is more effective than phenylephrine. Sudafed PE is available as tablets and caplets for adults and liquid solutions for children. These forms are all taken by mouth. You can take Sudafed PE as the following versions:. All other forms of Sudafed PE contain phenylephrine to treat congestion plus one or more other drugs to treat additional symptoms. These other versions of Sudafed PE may have additional side effects, interactions, or warnings caused by the other drugs they contain.
Below are dosage instructions for Sudafed PE. Adults and children 12 years and older: Take one tablet every four hours. Do not take more than six tablets in 24 hours. Children younger than 12 years: Ask a doctor before using the tablets for children younger than 12 years. Children ages years: Give 2 teaspoons 10 mL every four hours. Do not give more than six doses in 24 hours.
Children ages years: Give 1 teaspoon 5 mL every four hours. Do not take more than six doses in 24 hours. Children younger than 4 years: Do not use this medication for child younger than 4 years.
Adults and children 12 years and older: Take two caplets every four hours. Do not take more than 10 caplets in 24 hours. Children younger than 12 years: Ask a doctor before using the caplets for children younger than 12 years.
If you do not know if your prescription drug contains an MAOI, ask a doctor or pharmacist before taking this product. Keep out of reach of children. In case of overdose, get medical help or contact a Poison Control Center right away. Use only as directed. Temporarily relieves these symptoms associated with the common cold or flu: Headache Fever Sinus pressure Nasal congestion Minor body aches and pains Reduces swelling of the nasal passages Temporarily restores freer breathing through the nose.
Do not take more than directed Adults and children 12 years of age and over: Take 1 caplet every 4 hours while symptoms persist Do not use more than 6 caplets in any hour period unless directed by a doctor Children under 12 years of age: Do not use because this product contains too much medication for children under this age. Symptoms may include: Hives Facial swelling Asthma wheezing Shock Skin reddening Rash Blisters If an allergic reaction occurs, stop use and seek medical help right away.
The chance is higher if you: Are age 60 or older Have had stomach ulcers or bleeding problems Take a blood thinning anticoagular or steroid drug Take other drugs containing prescription or nonprescription NSAIDs aspirin, ibuprofen, naproxen, or others Have 3 or more alcoholic drinks every day while using this product Take more or for a longer time than directed When using this product Take with food or milk if upset stomach occurs Heart attack and stroke warning: NSAIDs, except aspirin, increase the risk of heart attack, heart failure, and stroke.
If you do not know your prescription drug contains an MAOI, ask a doctor or pharmacist before taking this product Stop use and ask a doctor if You experience any of the following signs of stomach bleeding: Feel faint Vomit blood Have bloody or black stools Have stomach pain that does not get better You have symptoms of heart problems or stroke: Chest pain Trouble breathing Weakness in one part of side of body Slurred speech Leg swelling Pain gets worse or lasts more than 7 days Fever gets worse or lasts more than 3 days Nasal congestion lasts for more than 7 days Symptoms continue or get worse Redness or swelling is present in the painful area You get nervous, dizzy, or sleepless Any new symptoms appear If pregnant or breast-feeding Ask a health professional before use.
It is especially important not to use ibuprofen during the last 3 months of pregnancy unless definitely directed to do so by a doctor because it may cause problems in the unborn child or complications during delivery. Keep out of reach of children Overdose warning: In case of overdose, get medical help or contact a Poison Control Center right away.
Phenylephrine HCl 10 mg.
0コメント